MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP03
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using packing coil lp.During the procedure, while attempting to advance a packing coil lp, the physician experienced resistance and decided to retract the packing coil lp to readjust it.However, while retracting the coil, the physician experienced resistance again and; consequently, the pusher assembly of the packing coil lp became kinked.Therefore, the packing coil lp was removed.The procedure was completed using another packing coil lp.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 11/3/2022 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda) and returned to manufacturer on (mm/dd/yyyy) 2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1 5.Section h.Box 6: results code 1, results code 2, results code 3, and results code 4 6.Section h.Box 6: conclusions code 1 additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy) evaluation of the returned packing coil lp confirmed the pusher assembly was kinked.If the device is manipulated against resistance during use, damage such as a kink may occur.Further evaluation revealed that the pusher assembly had additional kinks and a fracture, and the embolization coil was detached from the pusher assembly inside the introducer sheath.This damage was incidental to the reported complaint and may have occurred during packaging for return to penumbra.Due to the return damage, the device could not be functionally tested.The root cause of resistance during the procedure could not be determined.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.H3 other text : placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key10758722
Report Number3005168196-2020-01842
Device Sequence Number3261724
Product Code HCG
UDI-Device Identifier00815948021891
UDI-Public00815948021891
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberRBYPCLP03
Device Catalogue NumberRBYPCLP03
Device Lot NumberF96506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer01/21/2021
11/11/2022
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date01/25/2021
11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005